Looking to Get in Shape or Lose Weight? Try our BMI and Weight Loss Calculator!

Can Vaginal Odor Be a Side Effect of Taking B Vitamins?

By Amanda Knaebel

B vitamins don't typically cause vaginal odor. Choline can cause an unpleasant, fishy body odor if you take it in very large amounts. If you've noticed an unusual vaginal odor, chances are it's nothing to be concerned about unless it's accompanied by other vaginal symptoms. Normal sweating and your menstrual cycle are common causes, but if you're concerned, see your health care provider. An overgrowth of bacteria or a sexually transmitted infection called trichomoniasis can also cause an unpleasant odor, and these conditions should be treated by a doctor.

Choline and Body Odor

Choline, an essential nutrient, is an ingredient in many B-complex vitamins and multivitamins, and it's required for normal metabolism and neurotransmitter synthesis. The recommended adequate intake for choline is 425 milligrams per day for women, according to the Linus Pauling Institute. If you take too much choline, you may notice a fishy body odor that could be contributing to any unusual vaginal odor. Taking large quantities of choline can also lead to sweating, lower blood pressure and gastrointestinal side effects. Always check with your health care provider before beginning any supplements.

Cite this Article A tool to create a citation to reference this article Cite this Article

More Related Articles

Related Articles